Aa
Aa
A
A
A
Close
Avatar universal

Globus sensation

I have had acid reflux/IBS forever...  I am on Prilosec 2x a day..   I can remember years and years ago having this lump in my throat... I had a endo and colonsoscopy 4 years ago  and all was fine.  The past 6 months my anxiety is off the wall with personal things.  The lump is back, I have had episodes where even with the Prilosec, I got heartburn and some acid and stomach issues.   Went to the ENT, he scoped me and said all looked good, told me about this globus sensation and gave me a nasal spray... Am I worrying about nothing... right away lump and I got cancer... so worried... anyone else experiencing this???
2 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hi, your symptoms could be due to laryngopharyngeal reflux (LPR). Acid made in the stomach travels up the esophagus (swallowing tube). When that stomach acid gets to the throat, it is called laryngopharyngeal reflux (LPR). With this you can have a constant burning sensation and pain. This also causes the foreign body sensation in the throat. This is not cancer. There are treatment options for people who have LPR. Most of the treatments can also be used as prevention measures. Follow a bland diet (low acid levels, low in fat, not spicy), Eat frequent, small meals, Lose weight, Avoid the use of alcohol, tobacco, and caffeine, Do not eat food less than 2 hours before bedtime and Raise the head of the bed before sleeping. Place a strong, solid object (like a board) under the top portion of the mattress. This will help prop up your head and the upper portion of your body, which will help keep stomach acid from backing up into the throat. And avoid clearing of the throat. Try this and hope it helps with your symptoms. Regards.
Avatar universal
thank you for your response..  I will definitely do these things to help reduce my problems.  The food sometimes feels like it sticks.  I have a scratchy throat sometimes too..  But again I just went to the ENT.  I do have asthma/ chronic rhinitis.  And Gerd along with this , makes for a awful times.  I  am also on Zoloft for anxiety, this too doesn't help with everything else.  I had the ENT visit which was fine, bloodwork which was great, and a EKG which was great.   I am just scared/worried..
Have an Answer?

You are reading content posted in the Gastroenterology Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem